Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 3, 2021, 4:49 PM EDT for Pike County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 3, 2021, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
County Pike County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
758 WWUS81 KILN 032049 SPSILN Special Weather Statement National Weather Service Wilmington OH 449 PM EDT Thu Jun 3 2021 OHZ073-082-032115- Pike OH-Ross OH- 449 PM EDT Thu Jun 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE AND SOUTH CENTRAL ROSS COUNTIES UNTIL 515 PM EDT... At 449 PM EDT, radar indicated a strong thunderstorm near Pike Lake, moving northeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Waverly, Piketon, Pike County Airport, Elm Grove, Lake White, Omega and Idaho. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3901 8319 3910 8321 3924 8288 3909 8281 TIME...MOT...LOC 2049Z 246DEG 25KT 3908 8315 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:11 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 3, 3:11 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 311 PM EDT Thu Jun 3 2021 .SYNOPSIS... Thunderstorms will diminish this evening as a disturbance moves east of the area. Hot and dry weather will build in for the weekend before afternoon rain chances return next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... An upper level trough along with a low level trough/front is moving through the Ohio Valley this afternoon. Widespread showers and thunderstorms have formed just east of the upper level trough northwest of I-71 in response to increasing DCVA in the marginally unstable (MLCAPE 500-1000 J/kg), uncapped environment. Storms are interacting with each other and conglomerating into multicell clusters due to boundary parallel flow. Thunderstorms are expected to continue to form/persist into the afternoon as the aforementioned forcing moves east through the area. A few storms may become strong to severe this afternoon southeast of I-71 where bulk shear increases to 20-40 knots. Isolated damaging winds gusts and some hail are the primary threats. Additionally, isolated minor flooding is possible where training cells persist. Storms will dissipate later this evening after the upper level trough axis moves east. Clearing skies and light westerly winds are then expected after midnight. Lows drop into the upper 50s areawide and some patchy fog is possible due to lingering moisture from today's rainfall. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Westerly surface flow continues on Friday. Some moderate instability may develop during the day and weak northwesterly flow aloft could allow for a weak disturbance to spark a few showers east of I-75 during the afternoon. Otherwise, most locations remain dry and temperatures warm to the lower 80s. Tranquil weather continues on Friday night as high pressure starts to build in from the south. Forecast lows are in the lower 60s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Troughing will continue to pull east away from the area early in the period with deep ridging through the weekend. The weather looks pretty nice for a change this weekend with dry weather expected and a return to more seasonably warm temperatures. An upper low is expected to take shape over Texas over the weekend and move slowly north-northeast up the Mississippi Valley through the middle of next week. As this happens mid level ridging will strengthen over the southeast CONUS which will place the area in a relatively deep/strong southerly flow. Not a lot of large scale forcing for ascent but there will be some lobes of energy enhancing thunderstorm chances from time to time. PWAT's increase to the 1.5- 1.75 inch range with time so some locally heavy rains may also develop. For now held PoPs in the 40-60 percent range with a nod to diurnal timing for the higher chances. Temperatures will remain warm but clouds and convection will limit highs from reaching the very warm to hot range. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... A disturbance will move across the Ohio Valley this afternoon through the early evening bringing widespread showers and thunderstorms. Low end VFR and MVFR ceilings will likely persist outside of thunderstorms. Brief MVFR/IFR ceiling and visibility dropouts can be expected in thunderstorms along with gusty winds. Showers and thunderstorms then diminish in coverage this evening when the aforementioned disturbance moves east of the area. Skies scatter as this occurs. Later overnight, BR may limit visibilities across the sites due to lingering low level moisture left behind by today's rainfall. VFR visibilities return after 1400Z Friday to accompany the VFR sky conditions. Light southerly winds persist this afternoon until light westerly flow develops after the showers and storms move east. .OUTLOOK...Thunderstorms are possible on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Campbell LONG TERM... AVIATION...Campbell
Hazardous weather outlook, Jun 3, 3:13 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 313 PM EDT Thu Jun 3 2021 OHZ026-034-035-042-043-041915- Hardin-Mercer-Auglaize-Darke-Shelby- 313 PM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ044>046-051>056-060>065- 070>074-077>082-088-041915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 313 PM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are occurring this afternoon. A few storms may produce strong to severe wind gusts, hail, and isolated flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 1:40 PM EDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Wilmington OH 140 PM EDT Thu Jun 3 2021 INZ050-058-059-066-OHZ042>046-051>056-060>062-070-032100- Wayne-Fayette IN-Union IN-Franklin IN-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Butler- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, and Oxford 140 PM EDT Thu Jun 3 2021 ...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON... A few cold air funnel clouds may occur this afternoon along a boundary situated along the I-70 corridor. These types of funnel clouds are smooth and narrow. They typically hang down a few hundred feet from the cloud base and last only a few minutes before dissipating. In the rare case that a circulation did reach the ground...only minor damage would be expected.
Local storm report, Jun 3, 3:20 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT THU JUN 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 1 W CAMDEN 39.64N 84.67W
06/03/2021 PREBLE OH 911 CALL CENTER
PORTIONS OF ROUTE 725 IMPASSABLE WITH MORE THAN 1 FOOT OF
WATER RUNNING OVER THE ROADWAY. HIGH WATER ALSO SUGAR
VALLEY DRIVE AND NEAR DILLMAN ROAD.
&&
JDRLocal storm report, Jun 3, 4:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT THU JUN 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD COLLEGE CORNER 39.57N 84.81W
06/03/2021 PREBLE OH PUBLIC
STANDING WATER IN YARDS, STREETS AND ALLEYS, ABOUT 4 TO 5
INCHES DEEP. REPORT FROM TWITTER.
&&
JDRSpecial weather statement, Jun 3, 4:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 449 PM EDT Thu Jun 3 2021 OHZ073-082-032115- Pike OH-Ross OH- 449 PM EDT Thu Jun 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE AND SOUTH CENTRAL ROSS COUNTIES UNTIL 515 PM EDT... At 449 PM EDT, radar indicated a strong thunderstorm near Pike Lake, moving northeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Waverly, Piketon, Pike County Airport, Elm Grove, Lake White, Omega and Idaho. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3901 8319 3910 8321 3924 8288 3909 8281 TIME...MOT...LOC 2049Z 246DEG 25KT 3908 8315
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:21 PM EDT | Flash Flood Warning | ILN | Butler, Preble | 3 hr |
| Jun 3, 3:48 PM EDT | Areal Flood Advisory | ILN | Butler | 102 min |
| Jun 3, 4:51 PM EDT | Special Weather Statement | ILN | Ross | 24 min |
| Jun 3, 5:17 PM EDT | Areal Flood Advisory | ILN | Union | 117 min |
| Jun 3, 5:27 PM EDT | Areal Flood Warning | ILN | Butler, Preble | 2 hr |
| Jun 3, 7:14 PM EDT | Flash Flood Warning | ILN | Union | 76 min |
| Jun 3, 11:57 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 2 hr |
| Jun 3, 2:27 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Union | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.